Alert archive / Oklahoma / Tornado Warnings in 1993

Tornado Warning 10, NWS Tulsa, OK

April 24, 1993Pittsburg County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Apr 24, 1993, 10:57 PM CDT for Pittsburg County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 1993, 10:57 PM CDT (03:57 UTC)
Expired
Apr 24, 1993, 11:45 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pittsburg County, OK

What was reported inside it

TimeReportWhereRemark
Apr 24, 11:15 PM CDTTornado F0Near Ashland, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
829 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 250357
TORTUL
OKC121-250445-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
1057 PM CDT SAT APR 24 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1145 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST OKLAHOMA
 
   ...SOUTHERN PITTSBURG COUNTY
 
AT 1057 PM RADAR INDICATED A POSSIBLE TORNADO NEAR ASHLAND. MOVEMENT WAS
TO THE EAST AT 20 MILES AN HOUR.
 
 
WATCH FOR SIGNS OF DEVELOPING STORMS.  LARGE HAILSTONES AND UNUSUALLY
LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES.
STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING
SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND
DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 24, 9:09 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 24, 9:09 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SAT APR 24 1993

CDFNT FRM JLN TO JUST EAST OF TUL AT 02Z.  BAND OF STG/SVR TSTMS
MOVG ACRS E-CNTL AREAS ATTM.  WL ADJST POPS ACCORDINGLY...BUT WL
LEAVE AT LEAST A MENTION OF PRECIP ACRS ALL OF FA FOR TNGT.  WL
ALSO MAKE A FEW MINOR TEMP AND WND CHGS.

...04...

.OK...NONE.

In the hours before

Special weather statement, Apr 24, 5:20 PM CDT, 5 hours 37 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Apr 24, 5:21 PM CDT, 5 hours 36 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVI`CE.
Special weather statement, Apr 24, 5:24 PM CDT, 5 hours 33 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVIbCE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:26 PM CDTSevere Thunderstorm WarningTSAMayes64 min
Apr 24, 7:33 PM CDTTornado WarningTSAMayes, Rogers42 min
Apr 24, 7:46 PM CDTSevere Thunderstorm WarningTSAWagoner44 min
Apr 24, 8:05 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware55 min
Apr 24, 8:08 PM CDTTornado WarningTSAMayes37 min
Apr 24, 8:18 PM CDTTornado WarningTSACherokee, Delaware57 min
Apr 24, 8:42 PM CDTTornado WarningTSAAdair48 min
Apr 24, 8:53 PM CDTSevere Thunderstorm WarningTSACherokee67 min
Apr 24, 9:04 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee56 min
Apr 24, 9:14 PM CDTSevere Thunderstorm WarningTSACherokee46 min
Apr 24, 9:19 PM CDTSevere Thunderstorm WarningTSASequoyah41 min
Apr 24, 9:57 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee48 min
Apr 24, 9:58 PM CDTSevere Thunderstorm WarningTSASequoyah62 min
Apr 24, 10:49 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah41 min
Apr 24, 10:51 PM CDTSevere Thunderstorm WarningTSAPittsburg69 min
Apr 24, 11:11 PM CDTSevere Thunderstorm WarningTSAHaskell64 min
Apr 24, 11:16 PM CDTSevere Thunderstorm WarningTSALatimer59 min
Apr 24, 11:24 PM CDTSevere Thunderstorm WarningTSALeFlore66 min
Apr 24, 11:49 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg56 min
Apr 25, 12:29 AM CDTSevere Thunderstorm WarningTSALeFlore61 min
Apr 25, 1:31 AM CDTSevere Thunderstorm WarningTSALeFlore59 min
Apr 25, 2:44 AM CDTSevere Thunderstorm WarningTSALeFlore61 min

Nearby

Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.